Alert archive / Mississippi / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 44, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 7, 1996, 1:28 AM CST for Wayne County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 1996, 1:28 AM CST (07:28 UTC)
- Expired
- Mar 7, 1996, 2:15 AM CST
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wayne County, MS
The radar
The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KMOB 070727 RRA SVRMOB MSC153-070815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 128 AM CST THU MAR 7 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 215 AM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSISSIPPI ...WAYNE COUNTY AT 130 AM CST...MOBILE DOPPLER WEATHER RADAR INDICATED AN AREA OF SEVERE THUNDERSTORMS ENTERING WESTERN WAYNE COUNTY. AS THESE THUNDERSTORMS MOVES TO THE NORTHEAST AT 35 MPH IT WILL AFFECT THE TOWNS OF WAYNESBORO AND WINCHESTER THROUGH 2 AM. THE MAIN THREATS FROM THESE STORMS ARE LARGE HAIL AND DAMAGING WINDS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 7:38 PM CST, 5 hours 50 minutes earlier.
Area forecast discussion, Mar 6, 7:38 PM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 715 PM CST WED MAR 6 1996 ACTIVE WARNINGS AND WX ATTM WHICH WL CAUSE A NEED FOR A BRIEF UPDATE. 00Z SFC FRONT...LARGE SCALE TMP GRADIENT PUSHING INTO NRN MS AND NRN LA AND SFC MOISTURE FLUX CONVERGENCE ON THE INCR AS PER 00Z MAP GRIDDED DATA. COAST AREA HODOGRAPHS FROM 00Z RAOBS INDICATE MARGINAL HELICITIES AND SR INFLOW AT 19-22 KNOTS. ATMS IS PRIME FOR MORE SVR THROUGH THE EVE WITH FRONTAL FORCING PUSHING INTO MOIST AND UNSTABLE AIRMASS AS CAPES TO 1300+ J/KG AND LI'S TO -3. FRONT PUSHES THRU THE RGN LATER THU MORNING WITH ARCTIC CHILL AND DRIER PATTERN SETTLING IN WITH A VENGEANCE. FCST HAS THIS TAKEN WELL IN HAND. GJM
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:48 PM CST | Tornado Warning | MOB | Wayne | 57 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.